Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 102, NWS Blacksburg, VA

June 13, 2017Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2017, 4:53 PM EDT for Pittsylvania County, City of Danville, Virginia. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2017, 4:53 PM EDT (20:53 UTC)
Expired
Jun 13, 2017, 6:00 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:03 PM EDTHAIL 14 N Blairs, VAHAIL FELL AT A BUSINESS ON US HIGHWAY 29 FOR AT LEAST 10 MINUTES. MOST OF THE HAIL WAS 0.5 TO 0.75 INCHES, BUT SEVERAL STONES REACHED THE SIZE OF A QUARTER OR SLIGHTLY LARGER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WUUS51 KRNK 132053
SVRRNK
VAC143-590-132200-
/O.NEW.KRNK.SV.W.0102.170613T2053Z-170613T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
453 PM EDT TUE JUN 13 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  The City of Danville in south central Virginia...
  Southeastern Pittsylvania County in south central Virginia...

* Until 600 PM EDT

* At 453 PM EDT, severe thunderstorms were located along a line
  extending from near Chatham to near Mayfield, moving east at 10
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Danville...
  Chatham...
  Blairs...
  Java...
  and Dry Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3686 7941 3685 7914 3654 7922 3654 7956
      3655 7956
TIME...MOT...LOC 2053Z 270DEG 9KT 3683 7935 3655 7952 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
2 follow-up statements
894 
WWUS51 KRNK 132128
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
528 PM EDT TUE JUN 13 2017

VAC590-132137-
/O.CAN.KRNK.SV.W.0102.000000T0000Z-170613T2200Z/
City of Danville VA-
528 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE IS 
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3655 7935 3656 7935 3657 7933 3657 7930
      3658 7931 3658 7933 3660 7933 3660 7935
      3686 7934 3685 7914 3654 7922
TIME...MOT...LOC 2127Z 266DEG 19KT 3683 7925 3656 7930 

$$

VAC143-132200-
/O.CON.KRNK.SV.W.0102.000000T0000Z-170613T2200Z/
Pittsylvania VA-
528 PM EDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN PITTSYLVANIA COUNTY...

At 527 PM EDT, severe thunderstorms were located along a line
extending from Java to near Ringgold, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Java...
Ringgold...
and Keeling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3655 7935 3656 7935 3657 7933 3657 7930
      3658 7931 3658 7933 3660 7933 3660 7935
      3686 7934 3685 7914 3654 7922
TIME...MOT...LOC 2127Z 266DEG 19KT 3683 7925 3656 7930 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
143 
WWUS51 KRNK 132152
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
552 PM EDT TUE JUN 13 2017

VAC143-132201-
/O.EXP.KRNK.SV.W.0102.000000T0000Z-170613T2200Z/
Pittsylvania VA-
552 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA 
COUNTY WILL EXPIRE AT 600 PM EDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.  However heavy rain is still possible with
these thunderstorms.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

Remember, a Severe Thunderstorm Warning still remains in effect for
east central Pittsylvania until 645 PM EDT.

LAT...LON 3655 7935 3656 7935 3657 7933 3657 7930
      3658 7931 3658 7933 3660 7933 3660 7935
      3686 7934 3685 7914 3654 7922
TIME...MOT...LOC 2151Z 270DEG 9KT 3683 7918 3656 7923 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:56 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 13, 3:56 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
356 PM EDT Tue Jun 13 2017

.SYNOPSIS...
Strong high pressure centered along the southeast Atlantic
coast will provide summer-like weather with very warm, hazy, and
humid conditions. Increasing moisture will lead to a daily
threat of showers and thunderstorms into early next week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 300 PM EDT Tuesday...

High pressure located off the southeast Atlantic coast will continue
a warm moist southwesterly flow of unstable air across the region.
A mid-upper level low and related cold pool aloft will travel slowly
east across our area this afternoon into tonight. Outflow boundaries
from this morning convection across West Virginia associated with
shortwave rolling around the upper ridge helping enhance convection.
Scattered to numerous shower and thunderstorm along the mountains
will travels eastward into Piedmont into tonight. Some of the storms
will contain heavy rains and gusty winds. Any training or slow
moving storms could contain heavy rains and potential flooding. The
higher pwats values around 1.5 inches and mean wind less than 15 kts
support better flooding potential in the west as highlighted with
the marginal area in day 1 excessive rainfall. The Day One
convective outlook only indicated general thunderstorms for forecast
area. However, the combination of healthy DCAPE and decent LIs may
result in pulse severe thunderstorms. The main threats will be hail
and damaging winds. Showers and thunderstorms will taper off quickly
tonight with the loss of solar heating. However, a few showers may
linger tonight mainly in the west. The combination of low level
moisture and light winds will result in areas of fog overnight
especially where it rains. Low temperatures tonight will range from
the the upper 50s in the mountains in the mountains the upper 60s in
the Piedmont.

Scattered showers and thunderstorms are expected Wednesday with
abundant moisture lifting northward along the Appalachians and
strong daytime heating. A backdoor cold front will move
southwestward over the area Wednesday into Wednesday night. Very
weak flow aloft and negligible vertical shear suggest development of
loosely organized pulse storms with potential for some cells to
produce microbursts with strong surface winds during the afternoon
and evening. The Day Two convective outlook has highlighted
entire forecast area in a marginal risk for Wednesday.
Convection will begin along the ridges and gradually spread east
during the afternoon. Locally heavy rains are possible with
slow moving or training thunderstorms with increasing PWAT.
Light winds aloft may also promote slow storm movement
especially in the west, making for prolonged periods of heavy
rain for some locations. High temperatures Wednesday will vary
from the upper 70s in the mountains to the lower 90s in the
east.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 340 PM EDT Tuesday...

Scattered showers and storms likely to linger into the
overnight hours, especially in the northeast part of the County
Warning Area closer to the support of the backdoor frontal
boundary. Any severe threat should diminish by late evening
with loss of heating but will need to watch for isolated flash
flooding with potential for training of storms as weak steering
flow from west will be fighting slow movement of boundary from
the opposite direction.

By Thursday the focus shifts more to the west with convergence
near mountains with the weak surface boundary and also an
approaching weak upper wave moving in from the west. Some models
suggest a more organized system coming in late evening to
overnight, while most show typical diurnal development over
higher terrain earlier in the afternoon. In any case, Thursday
looks like potentially a higher coverage day, at least west of
the Blue Ridge, as well as better chances for isolated flash
flooding and isolated severe. Storm motions should still be
relatively slow from the west as well.

Friday could be more of the same but with a focus more along and
east of the Blue Ridge if timing of models is correct, with a
weak surface trough just east of the Blue Ridge and another weak
upper wave approaching late in the day. Keeping likely showers
and storms both Thurs and Fri with some lingering thunderstorm
chances into overnight hours but diminishing in coverage,
especially late Friday night.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 355 pm EDT Tuesday...

Moist pattern persists through the weekend but upper ridge
shifts deepens in amplitude a bit as upper trough slowly digs in
across the Great Lakes region and turns the mean flow more from
the SW as opposed to W. No obvious upper disturbances over the
weekend so coverage of diurnal convection may be a little
reduced compared to the previous couple of days, and may die
off more quickly overnight. Warm and humid conditions during the
day will continue.

Then upper trough swings through most likely on Monday as models
are in fairly good agreement with this, and associated cold
front appears likely to come through during the daytime hours.
If so, Monday could be the best chances for more widespread
severe activity as shear increases just enough for better
organization. With many days of scattered convection preceding
it, this would likely also bring an increased flash flood threat
as most locations bound to have more saturated conditions. At
this point Tuesday appears to be somewhat drier behind the
front, although some ensemble model members as well as the
Canadian model suggest front may not get too far east and may be
lingering precip chances. For now kept PoPs below 15 percent
and lowered temps and dew pts a few degrees from Monday, but not
highly confident in the front moving all the way through and
will have to watch closely the signals from a couple models
showing more tropical moisture trying to get up here by mid next
week, but for now those solutions do not seem likely.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 140 PM EDT Tuesday...

High pressure will remain along the southeast Atlantic Coast
this afternoon into Wednesday. This will support mainly VFR
conditions through the TAF valid period with the exception of
brief periods of scattered MVFR due to diurnally driven deep
convection and patchy fog/haze.

MVFR/IFR scattered deep convection in the mountains will move
east this afternoon and drift east into the piedmont before
dissipating near sunset. A few showers will may linger overnight
mainly in the west. Scattered MVFR convection will continue
Wednesday as backdoor cold front approaches from the northern
Virginia.

High confidence in ceilings, visibilities and winds during the
taf period.

Extended Aviation Discussion...

Deep Gulf moisture will spread north and northeast from the
Midsouth and Southeast U.S. into the Mid-Atlantic region through
midweek. Expect an increase in diurnally driven showers and
thunderstorms, with scattered to numerous coverage is
anticipated Wednesday afternoon as a backdoor cold front
approaches from northern VA. This front will linger in the area
Wednesday night through Thursday before retreating back to the
north. A stronger cold front and upper-level disturbance will
arrive from the west late in the week. Therefore, expect
scattered to numerous convective activity, mainly during the
afternoon and evenings, throughout the week beginning Wednesday.
Wed-Fri offer the best opportunities for widespread showers and
thunderstorms and extended periods of sub-VFR ceilings and
visibilities. In addition, radiational late night/early morning
fog will be on the increase once daily showers and thunderstorms
commence, hence Wednesday morning onward. Unsettled weather
continues into the weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK/PM
NEAR TERM...KK
SHORT TERM...SK
LONG TERM...SK
AVIATION...KK/PM
Hazardous weather outlook, Jun 13, 3:19 PM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
319 PM EDT Tue Jun 13 2017

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-141930-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
319 PM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Scattered showers and thunderstorms are expected this afternoon into
tonight. Some of the storms will be severe this afternoon into
tonight with hail and gusty winds.

Slow movement will also lead to locally heavy rain and potential for
poor drainage flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong storms are possible Wednesday, some marginally severe with
the potential for damaging wind and large hail.

Thunderstorms Thursday and into the weekend may also pulse into
locally strong to marginally severe levels. However, the probability
of widespread hazardous weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 13, 3:06 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             4 N EAGLE ROCK          37.69N 79.81W
06/13/2017  E1.00 INCH       BOTETOURT          VA   TRAINED SPOTTER

0254 PM     TSTM WND DMG     4 N EAGLE ROCK          37.69N 79.81W
06/13/2017                   BOTETOURT          VA   TRAINED SPOTTER

            TWO TREES DOWN NEAR INTERSECTION OF BOTETOURT RD AND GALA
            LOOP RD.

&&

JRUCKMAN
Special weather statement, Jun 13, 3:36 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
336 PM EDT TUE JUN 13 2017

VAZ024-034-035-132015-
Amherst-Bedford-Rockbridge-
336 PM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN ROCKBRIDGE...NORTHEASTERN BEDFORD AND SOUTHWESTERN
AMHERST COUNTIES...

At 335 PM EDT, a strong thunderstorm was located over Natural Bridge,
moving southeast at 30 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Glasgow...
Big Island...
Coleman Falls...
Snowden...
and Naola.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3752 7916 3745 7924 3745 7927 3743 7927
      3740 7930 3753 7951 3753 7950 3758 7958
      3760 7957 3764 7964 3775 7953
TIME...MOT...LOC 1935Z 303DEG 28KT 3764 7952

Loconto
Local storm report, Jun 13, 3:51 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     2 E ROANOKE             37.27N 79.91W
06/13/2017                   CITY OF ROANOKE    VA   911 CALL CENTER

            TREE DOWN ON DALE AVE. TIME RADAR ESTIMATED.

0242 PM     TSTM WND DMG     2 SE ROANOKE            37.25N 79.93W
06/13/2017                   CITY OF ROANOKE    VA   911 CALL CENTER

            TREE DOWN ON RIVERLAND RD SE. TIME RADAR ESTIMATED.

0242 PM     TSTM WND DMG     2 ENE ROANOKE           37.29N 79.93W
06/13/2017                   CITY OF ROANOKE    VA   911 CALL CENTER

            TREE DOWN ON WAYNE ST NE. TIME RADAR ESTIMATED.

&&

JRUCKMAN
Special weather statement, Jun 13, 4:26 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
426 PM EDT TUE JUN 13 2017

NCZ005-VAZ044-132100-
Rockingham-Pittsylvania-
426 PM EDT TUE JUN 13 2017

...A LINE OF ISOLATED STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
ROCKINGHAM AND SOUTHWESTERN PITTSYLVANIA COUNTIES...

At 425 PM EDT, radar indicated strong thunderstorms isolated along a
line extending from near Callands to near Draper. The storms are
nearly stationary.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Danville...
Mayfield...
and Swansonville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3686 7941 3646 7956 3650 7968 3688 7955
TIME...MOT...LOC 2025Z 318DEG 2KT 3682 7951 3652 7963

DS
Local storm report, Jun 13, 4:40 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     1 W BROOKS CROSSROADS   36.12N 80.79W
06/13/2017                   YADKIN             NC   BROADCAST MEDIA

            TREE DOWN BLOCKING ROD IN HAMPTONVILLE. RELAYED VIA
            TWITTER FROM WFMY. TIME RADAR ESTIMATED.

&&

JRUCKMAN
Local storm report, Jun 13, 4:53 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     5 SSW ELKIN             36.19N 80.87W
06/13/2017                   YADKIN             NC   PUBLIC

            TREE DOWN.

0310 PM     TSTM WND DMG     5 SSW ELKIN             36.19N 80.87W
06/13/2017                   YADKIN             NC   PUBLIC

            LARGE TREE DOWN, ALONG WITH SMALL WOOD FENCE.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:42 AM EDTSpecial Weather StatementRNKBland, Tazewell, Wythe48 min
Jun 13, 11:48 AM EDTSpecial Weather StatementRNKGiles42 min
Jun 13, 12:29 PM EDTSpecial Weather StatementRNKCarroll46 min
Jun 13, 1:05 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford55 min
Jun 13, 1:31 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Pulaski, Roanoke, City of Radford44 min
Jun 13, 2:07 PM EDTSpecial Weather StatementRNKFranklin53 min
Jun 13, 2:17 PM EDTSpecial Weather StatementRNKHenry, Patrick43 min
Jun 13, 2:31 PM EDTSpecial Weather StatementRNKSmyth44 min
Jun 13, 2:36 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke54 min
Jun 13, 2:37 PM EDTAreal Flood AdvisoryRNKCity of Roanoke4 hr
Jun 13, 2:48 PM EDTSevere Thunderstorm WarningRNKBotetourt, Rockbridge42 min
Jun 13, 3:36 PM EDTSpecial Weather StatementRNKCity of Buena Vista39 min
Jun 13, 4:26 PM EDTSpecial Weather StatementRNKCity of Danville34 min
Jun 13, 5:05 PM EDTSpecial Weather StatementRNKWythe25 min
Jun 13, 5:10 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville4 hr
Jun 13, 5:22 PM EDTSpecial Weather StatementRNKCampbell23 min
Jun 13, 5:25 PM EDTSpecial Weather StatementRNKCity of Galax35 min
Jun 13, 5:43 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania62 min
Jun 13, 5:46 PM EDTSpecial Weather StatementRNKHalifax29 min
Jun 13, 5:57 PM EDTSpecial Weather StatementRNKCity of Galax33 min
Jun 13, 6:08 PM EDTSevere Thunderstorm WarningRNKGrayson33 min
Jun 13, 6:12 PM EDTSpecial Weather StatementRNKCharlotte33 min
Jun 13, 6:17 PM EDTSpecial Weather StatementRNKCity of Galax28 min
Jun 13, 6:32 PM EDTSpecial Weather StatementRNKBuckingham28 min
Jun 13, 7:02 PM EDTSpecial Weather StatementRNKCumberland28 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.